Geometric & Functional Analysis GAFA

, Volume 13, Issue 6, pp 1359–1384 | Cite as

A sharp bilinear restriction estimate for paraboloids

  • Terence Tao
Original Article


Recently Wolff [W3] obtained a sharp L 2 bilinear restriction theorem for bounded subsets of the cone in general dimension. Here we adapt the argument of Wolff to also handle subsets of “elliptic surfaces” such as paraboloids. Except for an endpoint, this answers a conjecture of Machedon and Klainerman, and also improves upon the known restriction theory for the paraboloid and sphere.


((no keywords)) 

Mathematics Subject Classification (2000).

((no classification)) 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser-Verlag 2003

Authors and Affiliations

  1. 1.Department of MathematicsUCLALos AngelesUSA

Personalised recommendations